Am I meant to feel this awful a month post surgery ?

I had my surgery on 18th October (total thyroidectomy), surgery was a success and I was home within 3 days, parathyroid wasn't touched so calcium levels are fine too ! But I feel awful, I feel nauseas constantly, I am falling asleep by 2pm and I feel really really anxious and down in the dumps ! Is this normal ??

Last edited by

8 Replies

  • No!!!

    How much replacement are you taking!

  • I agree with TT lady that a likely explanation is that your thyroid hormones are not optimised. I was given a very low dose post TT and felt like a sick zombie until I started seeing Dr S. The thyroidectomy is the beginning of a journey to find out what levels of thyroid hormone are best for you to help you to function at the highest level you can. I wish you well

  • Remember you have had a major op and they say 6 weeks for your body to recover I felt crap after both of my tts for weeks. If you were over active before your body now has very little hormones my gp described it has being pregnant then having nothing after the op. I agree with the others get your bloods checked but it could be a slow journey to get you on the right levels. Good luck

  • I also had a TT and by a month post op was feeling almost normal again. I would go back to the doctor and get thyroid hormones checked because you may not be on enough or too much replacement. Also ask for vitamin D and B to be checked. I hope you can get it sorted.

  • They under medicated (100 thyroxine)me post TT for Graves and even suggested lowering dose based on my TSH. I argued that I felt under. eventually had to take some T3 on top to feel better. Equivalence wise I am on more than double what they said was ok to start. As above it takes time to find what works and for your body to recover. i found my free T3 reading related closely to my symptoms. I was 0.1 into the normal range for free T3 when they were suggesting I reduced my medication based on TSH! and feeling dreadful. I didn't start to feel more human until this went up past th middle of the range. Up until the dose was increased I was tearful and tired amongst other things. I still have some issues with stress (possibly adrenal) so not a model of how to do it, but really worth asking for FT4 and FT3 and keep record of how it correlates with your symptoms. S x

  • Hi I had a tt on the 13 august i was relieved that the op was over i started on 100micro of levo and 2000g of calcium as my parathyroids were damaged, also some damage to my vocal cords which i am getting speech therapy, 3 months later still feeling very very tired taking 125 micro of levo and 1000g calcium seeing my endo next week and hoping he will increase my levo again its a long haul and frustrating because you want to feel well and get your life back, stay positive hopefully it will all come together and you will start to feel well again. I think all your symptoms are normal after the operation you have had. linda

  • Hi there, sorry to chip in but you do know not to take thyroid meds four hours apart from calcium? Calcium stops the thyroid from working. x

  • It took my husband 8 weeks to recover from thyroidectomy but it was 6 yrs before they gave him replacement meds by which time he was in myxodeama madness

    after graves disease your body is so sensttised to high levels of thyroid hormones that so called "normal blood levels" arw totlly inadequate

    its old swedish research i wish i couuld find a copy of

    so my guess is you need more thyroid meds and prefrably armour or ndt because they contain t1 t2 t3 and t4 which your body is screaming for

You may also like...